Hi guys....I’m sorry I feel like such a nag. So no one can seem to find a record of a test for antibodies that I supposedly had done. So I guess it’s safe to say I haven’t had one done? Also seems I’ve never had a t3 test....just tsh and t4. So I had been feeling pretty great the last 8 (I think) days, nearly like my normal self and then on Sunday my kids and I were making cookies and decorating our tree and I walked into to living room and the couch looked weird, or I felt weird. That same weird sort of not real or out of body feeling. Where things just don’t look right or feel right or sound right. Kind of like someone else is operating my body and I’m living in my head bubble wrapped....feelings where I’m not really dropping things but they’re kind of like popping out of my hands, I can’t find words for simple things that I should know...it’s terrifying. I was really convinced it had been the carbimazole that was causing the feelings but I’ve been off it I think around two or three weeks now. Currently still taking 75mg of PTU. I’ve made yet another appointment with my Endo but the earliest I could get was January 2nd and even so, I can’t imagine I’m gonna get anywhere with them as they sort of just say oh it takes times. My levels as of the 14th of November we’re TSH 2.42 and T4 17.4 I’m really struggling to cope with this and I can’t understand why after over a week of feelin well why I feel so terrible again. It’s about 5 days before my period is due is the absolute only thing I can think of because I haven’t done anything else differently. I eat a low sugar very well balanced diet, i strength train, I do a little cardio, I don’t drink at all or smoke. My four year old notices when I’m not right because she says I sound strange. I’m scared for my kids because they don’t have anyone else. I just don’t understand. 😖
Feeling low: Hi guys....I’m sorry I feel like... - Thyroid UK
I'm sorry you have had a troubling episode and a member who's had/has hyperthyroidism will respond re your query.
I think that's the main problem - that we are prescribed something but it isn't explained that we could have some symptoms - especially when they're such as yours and even your children notice.
The doctors just have a habit of prescribing without due concern but when patient has awful experiences I doubt doctor is aware of symptoms which can/could occur.
Thanks for your reply. I’m not due a blood test for another two weeks but I’m still feeling like I’m HYPO due to overmedication even though I’m only on 75mg PTU per day. I’m considering stopping altogether. My goitre has shrunk considerably also in the last two weeks. I just wonder if my change to a healthier lifestyle a year ago has reversed what ever was causing my hyperthyroidism.
I cannot answer your question as I don't know much about hyperthyroidism but your change of diet may have helped. You can only say for sure if your blood tests show a change.
Well changed my diet over a year ago now and I felt fine up until starting carbimazole and becoming HYPO. But thanks for replying! It’s unbelievable how isolating this all is. I try putting on a brave face and plastering myself with a smile so nobody knows....
If you've not had sufficient responses please put up another post with your results ranges (probably after next blood test).
Most on the forum are hypO and less are hyPER and there are ones who may not have been on the forum when you posted your query. Severe symptoms are awful and very stressful but asking questions and getting answers from those with your condition will be helpful for you and members are always happy to respond.
Do you have the ranges for your last set of tests ? (usually in brackets after the result). It's difficult to tell much without the ranges, but FT4 at 17.4 is unlikely to be below range (against the ranges we usualy see here). FT3 sometimes takes longer to come down than FT4, but in that case, your TSH would probably still be low. I'm surprised they've never tested FT3, although hypos have to fight for it, those of us with Graves' seem to have it tested pretty routinely, especially while our thyroid levels are above range.
Before I was diagnosed with Graves', one of my brothers commented that I was talking too quickly, and I sometimes felt as if my brain was formulating what I wanted to say much more quickly than I could physically get the words out. Others with Graves' have had a similar experience when hyper. An FT4 level of 17 could be above range, although in that case, you would expect TSH to be lower.
They could have lost the antibody test results, they may never have done the test - but having them tested now won't tell you what the results would have been before you began taking antithyroids. You could still push to get them tested however - TRAb or TSI, plus TPO.
Your PTU is a moderate to low dose, equivalent to about 7.5 mg carbimazole.How long hve you been on antithyrid overall, and what were your original thyroid levels ? (and ranges) ?
Assuming you have Graves', recovery does take time. Given that you were feeling so well recently, the way you feel now may be influenced by your period, or maybe you've picked up a cold or infection.
I put myself back on PTU due to bad reactions to carbimazole. I couldn’t function for about three months...I genuinely thought I was dying. I was diagnosed 12 years ago and had been on and off treatment for the first 7 years (due to unaffordable medical care where I was living) but I moved to the U.K. four years ago, on PTU and doing what I thought was great for three years (due to a pregnancy and breastfeeding) so I never payed any attention to my results until my Endo switched me to carbimazole in March and I just steadily went downhill and also became severely HYPO for months. I never felt unwell being HYPER so this is all new to me. In the last 8 months I’ve felt well maybe 10 days , 8 of which were last week. How I feel now doesn’t resemble a cold or virus feeling at all...it feels like I’m losing my mind.
Hi Inafunk63 actually me also HYPER Patient & since July 2017 to till now i take continue Carbimazole but last six month i just take 5mg per day also as per my experience this kind of symptoms will happen when u r over medication so better discuss your doctor & reduce your dose but don't stop talking your Medicine.
Not what you're looking for?
You may also like...
Does this happen? I currently feel dreadful, I don’t feel safe driving as I’m so tired and I have 3...
first thing was 34.4 just retaken and 35.2. I’ve had quite erratic thyroid results lately. I...
morning, I have retching attacks like I want to be sick. I have had counselling but I seem to get...
recently had some bloods done, but the GP didn't do the FT3. I've now had some private tests done...
months I have been steadily gaining weight and feeling crap, to the point where I look 9 months...